Alert archive / Mississippi / Excessive Heat Warnings in 2021
Excessive Heat Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this excessive heat warning at Jul 31, 2021, 9:48 AM CDT for 22 counties in Mississippi; 5 counties in Arkansas; Shelby County, Tennessee. It took effect at Jul 31, 2021, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 9:48 AM CDT (14:48 UTC)
- In effect from
- Jul 31, 2021, 10:00 AM CDT
- Expired
- Jul 31, 2021, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 28 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS74 KMEG 311448 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 948 AM CDT Sat Jul 31 2021 ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088-312300- /O.UPG.KMEG.HT.Y.0008.210731T1500Z-210801T0100Z/ /O.NEW.KMEG.EH.W.0003.210731T1500Z-210801T0100Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, and Millington 948 AM CDT Sat Jul 31 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 113 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-MOZ113-115-TNZ019>021-048>055-089>092-312300- /O.CON.KMEG.HT.Y.0008.210731T1500Z-210801T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Dyer- Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Dyersburg, Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 948 AM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Most of the Mid-south. * WHEN...From 10 AM to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ AC3
2 follow-up statements
893 WWUS74 KMEG 312010 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 310 PM CDT Sat Jul 31 2021 MSZ010-011-020>024-010415- /O.NEW.KMEG.HT.Y.0009.210801T1500Z-210802T0100Z/ /O.CON.KMEG.EH.W.0003.000000T0000Z-210801T0100Z/ Coahoma-Quitman-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Clarksdale, Marks, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 310 PM CDT Sat Jul 31 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 115. For the Heat Advisory, heat index values up to 107 expected. * WHERE...Coahoma, Quitman, Tallahatchie, Yalobusha, Calhoun, Chickasaw and Monroe Counties. * WHEN...For the Excessive Heat Warning, until 8 PM CDT this evening. For the Heat Advisory, from 10 AM to 8 PM CDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ035-036-048-049-058-MSZ001>009-012>017-TNZ088-010100- /O.CON.KMEG.EH.W.0003.000000T0000Z-210801T0100Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Panola- Lafayette-Union-Pontotoc-Lee MS-Itawamba-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Bartlett, Germantown, Collierville, Memphis, and Millington 310 PM CDT Sat Jul 31 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 113 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-MOZ113-115-TNZ019>021-048>055-089>092-010100- /O.CON.KMEG.HT.Y.0008.000000T0000Z-210801T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Dyer- Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Dyersburg, Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 310 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Most of the Mid-south. * WHEN...From 10 AM to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ AC3
639 WWUS74 KMEG 010102 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 802 PM CDT Sat Jul 31 2021 MSZ010-011-020>024-010915- /O.EXP.KMEG.EH.W.0003.000000T0000Z-210801T0100Z/ /O.CON.KMEG.HT.Y.0009.210801T1500Z-210802T0100Z/ Coahoma-Quitman-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Clarksdale, Marks, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 802 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED... * WHAT...Heat index values up to 107 expected. * WHERE...Coahoma, Quitman, Tallahatchie, Yalobusha, Calhoun, Chickasaw and Monroe Counties. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ035-036-048-049-058-MSZ001>009-012>017-TNZ088-010215- /O.EXP.KMEG.EH.W.0003.000000T0000Z-210801T0100Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Panola- Lafayette-Union-Pontotoc-Lee MS-Itawamba-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Bartlett, Germantown, Collierville, Memphis, and Millington 802 PM CDT Sat Jul 31 2021 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Heat index values have fallen below warning and advisory criteria. Thus, the Excessive Heat Warning has been allowed to expire. $$ ARZ009-018-026>028-MOZ113-115-TNZ019>021-048>055-089>092-010215- /O.EXP.KMEG.HT.Y.0008.000000T0000Z-210801T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Dyer- Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Dyersburg, Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 802 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values have fallen below 105 degrees. Thus, the Heat Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this excessive heat warning went out at Jul 31, 6:22 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 6:22 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
622 AM CDT Sat Jul 31 2021
.UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 346 AM CDT Sat Jul 31 2021/
DISCUSSION...
One more hot day is expected across much of the Midsouth today.
Sunday, the first day of August, will bring cooler conditions to
most of the Midsouth with below normal temperatures expected all
of next week.
Current temperatures across the Midsouth are mostly in the mid to
upper 70s though Tupelo and Memphis remain in the low 80s.
Temperatures should warm through the 80s quickly this morning
topping out in the middle to upper 90s this afternoon. A
stationary frontal boundary extends from southeast Kansas across
northeast Arkansas into northwest Tennessee. A broad trough across
the eastern half of the US will deepen today providing the
surface front a push toward the south this afternoon. Along and
ahead of the front hot temperatures and abundant moisture will
result in heat indices above 105 degrees this afternoon. A heat
advisory has been issued for much of west Tennessee, the Missouri
Bootheel, east Arkansas and north Mississippi. Additionally, the
intense heat will likely result in a few strong thunderstorms.
Thunderstorms will be most likely along the front this afternoon
across northwest Tennessee, the Missouri Bootheel and far
northeast Arkansas. Damaging wind will be the main threat.
High temperatures tomorrow will be about 10 degrees cooler across
most of the Midsouth. Portions of north Mississippi south of
Tupelo and Tunica may have to wait another day for the cooler
temperatures to arrive. Another Heat advisory may be needed again
tomorrow for our southern tier of counties in north Mississippi.
However showers and thunderstorms may keep temperatures in check.
With that uncertainty, will hold off on another advisory for now.
There may be a few additional showers and thunderstorms Monday
across north Mississippi and east central Arkansas, but the
remainder of the week looks dry. Seasonably mild temperatures are
expected. Afternoon highs should be in the low to mid 80s Tuesday
and Wednesday, rebounding into the upper 80s by Friday. Our
coolest temperature are expected Tuesday and Wednesday mornings
when northwest Tennessee could fall to near 60 degrees. Most of
the Midsouth will be in the mid 60s.
30
&&
.AVIATION...
12Z TAF cycle
VFR conditions are expected to continue for much of the forecast
period. Some patchy areas of fog have developed over portions of
west Tennessee but should end later this morning. Scattered
thunderstorms are expected to develop over northern portions of
the Mid-South overnight. Winds will be mainly from the southwest
today at 5 to 10 knots before shifting to the northeast overnight.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Clay-Craighead-Crittenden-Cross-Greene-Lee AR-
Mississippi-Phillips-Poinsett-St. Francis.
MO...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Dunklin-Pemiscot.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-
Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-
Union-Yalobusha.
TN...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Lauderdale-Madison-
McNairy-Shelby-Tipton.
&&Hazardous weather outlook, Jul 31, 3:39 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 339 AM CDT Sat Jul 31 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-011045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 339 AM CDT Sat Jul 31 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Hot and humid conditions are expected today. Heat index values are expected to exceed 105 degrees for much of the Midsouth and a heat Advisory remains in effect. Additionally a few strong thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Portions of north Mississippi, mainly south of a line from Tupelo to Tunica may need another heat advisory Sunday as heat indices climb near or higher than 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:10 PM CDT | Heat Advisory | MEG | Calhoun, Chickasaw, Coahoma, Monroe, Quitman, Tallahatchie and 1 more | 27 hr |
| Jul 31, 5:04 PM CDT | Special Weather Statement | MEG | Itawamba | 11 min |
| Jul 31, 5:05 PM CDT | Special Weather Statement | MEG | Itawamba | 10 min |
| Jul 31, 3:00 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| Jul 30, 8:10 PM CDT | Special Weather Statement | MEG | Hardin | 35 min |
| Jul 31, 2:32 PM CDT | Special Weather Statement | MEG | Lake | 43 min |
Nearby
Excessive Heat Warnings in Mississippi, 2021Excessive Heat Warnings in Arkansas, 2021Excessive Heat Warnings in Tennessee, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.